Mappings preserving approximate orthogonality in Hilbert $C^*$-modules


  • Mohammad Sal Moslehian
  • Ali Zamani



We introduce a notion of approximate orthogonality preserving mappings between Hilbert $C^*$-modules. We define the concept of $(\delta , \varepsilon )$-orthogonality preserving mapping and give some sufficient conditions for a linear mapping to be $(\delta , \varepsilon )$-orthogonality preserving. In particular, if $\mathscr {E}$ is a full Hilbert $\mathscr {A}$-module with $\mathbb {K}(\mathscr {H})\subseteq \mathscr {A} \subseteq \mathbb {B}(\mathscr {H})$ and $T, S\colon \mathscr {E}\to \mathscr {E}$ are two linear mappings satisfying $|\langle Sx, Sy\rangle | = \|S\|^2|\langle x, y\rangle |$ for all $x, y\in \mathscr {E}$ and $\|T - S\| \leq \theta \|S\|$, then we show that $T$ is a $(\delta , \varepsilon )$-orthogonality preserving mapping. We also prove whenever $\mathbb {K}(\mathscr {H})\subseteq \mathscr {A} \subseteq \mathbb {B}(\mathscr {H})$ and $T\colon \mathscr {E} \to \mathscr {F}$ is a nonzero $\mathscr {A}$-linear $(\delta , \varepsilon )$-orthogonality preserving mapping between $\mathscr {A}$-modules, then \[ \bigl \|\langle Tx, Ty\rangle - \|T\|^2\langle x, y\rangle \bigr \|\leq \frac {4(\varepsilon - \delta )}{(1 - \delta )(1 + \varepsilon )} \|Tx\|\|Ty\|\qquad (x, y\in \mathscr {E}). \] As a result, we present some characterizations of the orthogonality preserving mappings.


Arambašić, L. and Rajić, R., A strong version of the Birkhoff-James orthogonality in Hilbert $C^*$-modules, Ann. Funct. Anal. 5 (2014), no. 1, 109–120.

Bakić, D. and Guljaš, B., Hilbert $C^*$-modules over $C^*$-algebras of compact operators, Acta Sci. Math. (Szeged) 68 (2002), no. 1-2, 249–269.

Bakić, D. and Guljaš, B., Wigner's theorem in a class of Hilbert $C^*$-modules, J. Math. Phys. 44 (2003), no. 5, 2186–2191.

Chmieliński, J., Linear mappings approximately preserving orthogonality, J. Math. Anal. Appl. 304 (2005), no. 1, 158–169.

Chmieliński, J., Orthogonality equation with two unknown functions, Aequationes Math. 90 (2016), no. 1, 11–23.

Chmieliński, J., Łukasik, R., and Wójcik, P., On the stability of the orthogonality equation and the orthogonality-preserving property with two unknown functions, Banach J. Math. Anal. 10 (2016), no. 4, 828–847.

Chmieliński, J. and Wójcik, P., Isosceles-orthogonality preserving property and its stability, Nonlinear Anal. 72 (2010), no. 3-4, 1445–1453.

Frank, M., Mishchenko, A. S., and Pavlov, A. A., Orthogonality-preserving, $C^*$-conformal and conformal module mappings on Hilbert $C^*$-modules, J. Funct. Anal. 260 (2011), no. 2, 327–339.

Ilišević, D. and Turnšek, A., Approximately orthogonality preserving mappings on $C^*$-modules, J. Math. Anal. Appl. 341 (2008), no. 1, 298–308.

Kong, L. and Cao, H. X., Stability of orthogonality preserving mappings and the orthogonality equation, J. Shaanxi Normal Univ. Nat. Sci. Ed. 36 (2008), no. 5, 10–14.

Leung, C.-W., Ng, C.-K., and Wong, N.-C., Linear orthogonality preservers of Hilbert $C^*$-modules over $C^*$-algebras with real rank zero, Proc. Amer. Math. Soc. 140 (2012), no. 9, 3151–3160.

Łukasik, R. and Wójcik, P., Decomposition of two functions in the orthogonality equation, Aequationes Math. 90 (2016), no. 3, 495–499.

Manuilov, V. M. and Troitsky, E. V., Hilbert $C^*$-modules, Translations of Mathematical Monographs, vol. 226, American Mathematical Society, Providence, RI, 2005.

Mojškerc, B. and Turnšek, A., Mappings approximately preserving orthogonality in normed spaces, Nonlinear Anal. 73 (2010), no. 12, 3821–3831.

Pambuccian, V., A logical look at characterizations of geometric transformations under mild hypotheses, Indag. Math. (N.S.) 11 (2000), no. 3, 453–462.

Turnšek, A., On mappings approximately preserving orthogonality, J. Math. Anal. Appl. 336 (2007), no. 1, 625–631.

Wójcik, P., On certain basis connected with operator and its applications, J. Math. Anal. Appl. 423 (2015), no. 2, 1320–1329.

Zamani, A. and Moslehian, M. S., Approximate Roberts orthogonality, Aequationes Math. 89 (2015), no. 3, 529–541.

Zamani, A., Moslehian, M. S., and Frank, M., Angle preserving mappings, Z. Anal. Anwend. 34 (2015), no. 4, 485–500.

Zhang, Y., Chen, Y., Hadwin, D., and Kong, L., AOP mappings and the distance to the scalar multiples of isometries, J. Math. Anal. Appl. 431 (2015), no. 2, 1275–1284.




How to Cite

Moslehian, M. S., & Zamani, A. (2018). Mappings preserving approximate orthogonality in Hilbert $C^*$-modules. MATHEMATICA SCANDINAVICA, 122(2), 257–276.